Acyclic colourings of graphs with bounded degree - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2010

Acyclic colourings of graphs with bounded degree

Abstract

A k-colouring of a graph G is called acyclic if for every two distinct colours i and j, the subgraph induced in G by all the edges linking a vertex coloured with i and a vertex coloured with j is acyclic. In other words, there are no bichromatic alternating cycles. In 1999 Boiron et al. conjectured that a graph G with maximum degree at most 3 has an acyclic 2-colouring such that the set of vertices in each colour induces a subgraph with maximum degree at most 2. In this paper we prove this conjecture and show that such a colouring of a cubic graph can be determined in polynomial time. We also prove that it is an NP-complete problem to decide if a graph with maximum degree 4 has the above mentioned colouring.
Fichier principal
Vignette du fichier
1013-4938-1-PB.pdf (379.27 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00990426 , version 1 (13-05-2014)

Identifiers

Cite

Mieczyslaw Borowiecki, Anna Fiedorowicz, Katarzyna Jesse-Jozefczyk, Elzbieta Sidorowicz. Acyclic colourings of graphs with bounded degree. Discrete Mathematics and Theoretical Computer Science, 2010, Vol. 12 no. 1 (1), pp.59-74. ⟨10.46298/dmtcs.483⟩. ⟨hal-00990426⟩

Collections

TDS-MACS
53 View
636 Download

Altmetric

Share

Gmail Facebook X LinkedIn More